MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Excessive Tear Production (2235)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019 and (b)(6) 2019.If explanted, give date: not applicable, remains implanted in the eye.(b)(4).Device evaluation: product testing could not be performed because the product was not returned as it is still implanted.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had been implanted with lens in patient¿s right eye on (b)(6) 2019, initially it was fine and intraocular pressure was fine.However later her post op visits later intraocular pressure raised to 46.The surgeon recommended his associate to use a needle to release some of the pressure, but as the associate did not want to do that procedure, combigan eye drops were used instead every 15 minutes four times.At next visit patient was informed that lens had ripped.The next day or day after the lens ripped again.She has a contact lens put over her eye for three days and then removed it.Doctor told her a canaloplasty was conducted so she would not have to use glaucoma drops, but she is still using the drops.Her eye pressure is now down to 16.The pressure did drop but she is having difficulty seeing and experiencing pain.She said it looks like there is liquid under the lens; like bubbles.The pain feels like she has a hard contact lens in her eye.She can¿t see out of the implanted lens and the other eye has glaucoma.In addition, she says she can see better when she wears her prescriptive sunglasses.Furthermore, she got a second opinion, and was told she has astigmatism, and that the lens should not have been used with astigmatism.This doctor did not observe the rips.However, this doctor wants to put slits in the cornea to enable her to see better.He said she should have had toric lens.Additional information was received, and it was learnt that patient is having teary eyes and too much of visual disturbance, feels like there are bubbles when she sleeps on the right eye, she has terrible pain.She added that due to her experience with right eye surgery she has not gone for left eye surgery yet.She confirmed that she still has intraocular pressure, however does not know the value.She is not able to drive at night.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9619950
Report Number9614546-2020-00033
Device Sequence Number585753
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)230706
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005